Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 30, NWS Miami, FL

December 9, 2018

NWS Miami, FL issued this small craft advisory at Dec 9, 2018, 9:49 PM EST. It took effect at Dec 9, 2018, 11:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2018, 9:49 PM EST (02:49 UTC)
In effect from
Dec 9, 2018, 11:00 PM EST
Expired
Dec 10, 2018, 9:25 AM EST
In force
10 hr
Issued by
NWS Miami, FL

The text

As transmitted.

692 
WHUS72 KMFL 100249
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
949 PM EST Sun Dec 9 2018

GMZ676-101500-
/O.NEW.KMFL.SC.Y.0030.181210T0400Z-181210T1500Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
949 PM EST Sun Dec 9 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect until 10 AM EST Monday.

* Winds and Seas...Northwest winds around 20 kt with gusts up to 
  25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

http://www.weather.gov/miami
1 follow-up statement
458 
WHUS72 KMFL 101425
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
925 AM EST Mon Dec 10 2018


GMZ676-101530-
/O.CAN.KMFL.SC.Y.0030.000000T0000Z-181210T1500Z/
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
925 AM EST Mon Dec 10 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Miami has cancelled the Small
Craft Advisory.

The winds have decrease to less than 20 knots early this morning
over the offshore Gulf waters and should remain below 20 knots
through rest of today. Therefore, the Small Craft Advisory has
been cancelled for the offshore Gulf waters.

$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 6:58 PM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Dec 9, 6:58 PM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Miami FL
658 PM EST Sun Dec 9 2018

.AVIATION...Pre-frontal SHRA band has washed out as it moved into
area, leaving little more than -SHRA. Based on this, will keep
mention out of TAFs as precip is minimal. However, periods of MVFR
cigs are expected through overnight, potentially prevailing with
front passage after 03Z through 14Z. Current breezy SW flow becomes
W or WSW 8-10kts overnight, veering W to WNW behind front after 09Z.
Breezy NW winds tomorrow after 18Z with cigs trending higher and
VFR.

&&

.UPDATE...
Updated the forecast based on current radar tends. The line of
pre frontal showers is diminishing as it moves eastward. There
will still be a slight chance of showers mainly across the
southern and eastern areas of the region through the evening hours
before drying out during the overnight hours. High pressure will
build back into South Florida behind the front bringing a drier
and cooler air mass to the area for the early portion of the week.
The coolest nights of the week will be Monday night and Tuesday
night as low temperatures will drop into the lower 40s across the
northwestern interior and into the lower to mid 50s across the
east coast.

&&

.PREV DISCUSSION... /issued 349 PM EST Sun Dec 9 2018/

DISCUSSION...
The line of showers and isolated thunderstorms out ahead of an
approaching cold front will continue to move from west to east
this evening. As this line continues to move eastward, the chances
of thunderstorms will be diminishing especially after sunset. Rain
chances will be decreasing as the evening progresses as well.
Winds will begin to shift to a west to northwesterly flow later
this evening and into the overnight hours. There will also be a
loss of mid to upper level forcing which will allow the frontal
boundary to linger offshore on Monday until a reinforcing surface
boundary pushes through on Tuesday. This boundary will not have a
lot of low level moisture to work with so chances of showers will
remain very limited. Low temperatures on Tuesday and Wednesday
morning will range from the lower 40s across the northwestern
interior sections to the lower 50s across the east coast metro
areas. Wind chills values on both mornings will be in the 30s over
much of inland Southwest Florida, 40s across the rest of
Southwest Florida and inland South Florida, with 50s barely
holding on along the immediate east coast of South Florida. High
temperatures on Tuesday will struggle to reach much higher than
the 60s over much of the area.

By the middle of the week, high pressure will continue to build
back in from the north and it will allow for an easterly flow to
return to South Florida. This will help to moderate the
temperatures during this time frame and low level moisture will
begin to increase as well. Another low pressure system will begin
to take place over the the Southeastern portion of the country.
The latest model guidance continues to have some disagreement
with the location of the low Friday into Saturday which does
introduce some large degree of uncertainty into the forecast. Both
of the GFS and the ECMWF show a well defined cold front surviving
across the Gulf and crossing the peninsula by the end of the
forecast period on Saturday. It is too early to determine what
potential impacts could affect South Florida but this does remain
something to watch over the next week as it could bring another
threat of strong to severe storms to the region.

MARINE...A cold front will move through the local waters tonight
which will allow the winds to shift to the west northwest as the
night progresses. These increasing northwesterly winds will
continue on Monday. Wind speeds and wave heights should remain
just below advisory level criteria tonight, however, cautionary
conditions will occur over portions of the waters tonight and into
Monday. Marine conditions should improve during the middle of the
week across all of the local waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  61  73  48  66 /  30  10   0   0
Fort Lauderdale  66  76  53  68 /  30  10   0   0
Miami            66  76  52  68 /  30  10   0   0
Naples           63  72  51  66 /  20  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

UPDATE...55/CWC
AVIATION...88/ALM
Hazardous weather outlook, Dec 9, 7:23 PM EST, 2 hours 26 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
723 PM EST Sun Dec 9 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
101230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
723 PM EST Sun Dec 9 2018

...Moderate Risk of Rip Currents Along the Palm Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There is a moderate risk of rip currents along the Palm
Beaches.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The rip current risk will increase at the Southwest Florida Gulf
coast beaches on Monday and remain elevated through Tuesday. The rip
current risk will increase once again on Tuesday and likely stay
elevated for most of the week.

Seas will build to 8 feet in the Atlantic waters Tuesday and
Wednesday, and to 6 feet in the outer Gulf of Mexico waters on
Tuesday.

Thunderstorms are possible late this week ahead of the next frontal
system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:31 AM ESTRip Current StatementMFLCollier13 hr
Dec 10, 4:21 PM ESTSmall Craft AdvisoryMFL51 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.